Back
 AM  Vol.6 No.14 , December 2015
Analytic Solutions to Optimal Control Problems with Constraints
Abstract: In this paper, the analytic solutions to constrained optimal control problems are considered. A novel approach based on canonical duality theory is developed to derive the analytic solution of this problem by reformulating a constrained optimal control problem into a global optimization problem. A differential flow is presented to deduce some optimality conditions for solving global optimizations, which can be considered as an extension and a supplement of the previous results in canonical duality theory. Some examples are given to illustrate the applicability of our results.
Cite this paper: Wu, D. (2015) Analytic Solutions to Optimal Control Problems with Constraints. Applied Mathematics, 6, 2326-2339. doi: 10.4236/am.2015.614205.
References

[1]   Casti, J. (1980) The Linear-Quadratic Control Problem: Some Recent Results and Outstanding Problems. SIAM Review, 22, 459-485.
http://dx.doi.org/10.1137/1022089

[2]   Robinson, C. (1995) Dynamical Systems. CRC Press, London.

[3]   Anderson, B.D.O. and Moore, J.B. (1971) Linear Optimal Control. Prentice-Hall, New Jersey.

[4]   Heinkenschloss, M. and Tr?ltzsch. F. (1999) Analysis of the Lagrange-SQP-Newton Method for the Control of a Phase Field Equation. Control and Cybernetics, 28, 177-211.

[5]   Kunisch, K. and Sachs, E.W. (1992) Reduced SQP Methods for Parameter Identification Problems. SIAM Journal on Numerical Analysis, 29, 1793-1820.
http://dx.doi.org/10.1137/0729100

[6]   Tröltzsch, F. (1994) An SQP-Method for Optimal Control of a Nonlinear Heat Equation. Control and Cybernetics, 23, 268-288.

[7]   Tian, T. and Dunn, J.C. (1994) On the Gradient Projection Method for Optimal Control Problems with Nonnegative L2 inputs. SIAM Journal on Control and Optimization, 32, 516-537.

[8]   Kelley, C.T. and Sachs, E.W. (1995) Solution of Optimal Control Problems by a Pointwise Projected Newton Method. SIAM Journal on Control and Optimization, 33, 1731-1757.
http://dx.doi.org/10.1137/S0363012993249900

[9]   Gao, D.Y., Ruan, N. and Latorre, V. (2014) Canonical Duality-Triality Theory: Bridge between Nonconvex Analysis/ Mechanics and Global Optimization in Complex Systems. Mathematics and Mechanics of Solids, 12, 716-735.

[10]   Gao, D.Y. and Ruan, N. (2015) Canonical Duality Theory for Solving Nonconvex/Discrete Constrained Global Optimization Problems. Mathematics and Mechanics of Solids.
http://dx.doi.org/10.1177/1081286515591087

[11]   Latorre, V. and Sagratella, S. (2014) A Canonical Duality Approach for the Solution of Affine Quasi-Variational Inequalities. Journal of Global Optimization, 1, 1-17.

[12]   Gao, D.Y. and Ruan, N. (2015) Application of Canonical Duality Theory to Fixed Point Problem. Springer Proceedings in Mathematics & Statistics, 95, 157-163.
http://dx.doi.org/10.1007/978-3-319-08377-3_17

[13]   Zhu, J., Tao, S. and Gao, D.Y. (2009) A Study on Concave Optimization via Canonical Dual Function. Journal of Computational and Applied Mathematics, 224, 459-464.
http://dx.doi.org/10.1016/j.cam.2008.05.011

[14]   Zhu, J. and Yan, W. (2009) Solution to Constrained Nonlinear Programming by Canonical Dual Method. Lecture Notes on Decision Sciences, 12, 217-222.

[15]   Zhu, J., Wu, D. and Gao, D.Y. (2012) Applying the Canonical Dual Theory in Optimal Control Problems. Journal of Global Optimization, 29, 377-399.
http://dx.doi.org/10.1007/s10898-009-9474-3

[16]   Adjiman, C.S., Androulakis, I.P. and Floudas, C.A. (1998) A Global Optimization Method, αBB, for General Twice-Differentiable Constrained NLPs—II. Implementation and Computational Results. Computers & Chemical Engineering, 22, 1159-1179.
http://dx.doi.org/10.1016/S0098-1354(98)00218-X

[17]   Adjiman, C.S., Androulakis, I.P. and Floudas, C.A. (1998) A Global Optimization Method, αBB, for General Twice-Differentiable Constrained NLPs—I. Theoretical Advances. Computers & Chemical Engineering, 22, 1137-1158.
http://dx.doi.org/10.1016/S0098-1354(98)00027-1

[18]   Keller, H.B. (1976) Numerical Solution of Two Point Boundary Value Problems. SIAM, Philadelphia.
http://dx.doi.org/10.1137/1.9781611970449

[19]   Ascher, U.M., Mattheij, R.M.M. and Russell, R.D. (1995) Numerical Solution of Boundary Value Problems for Ordinary Differential Equations (Classics in Applied Mathematics). SIAM, Philadelphia.
http://dx.doi.org/10.1137/1.9781611971231

 
 
Top